side Effects of Chelation? Need some help

Discussion in 'Fibromyalgia Main Forum' started by OptimusUndead, Oct 29, 2005.

  1. OptimusUndead

    OptimusUndead Member

    I just started C-EDTA chelation (DETOXAMIN), and i've been very weak and tired, not unlike how our worst days or weeks feel.


    I found some side effects of Chelation on the web to help combat the loss of vitimans and minerals depleted from each administration of EDTA. But i wanted to know if anyone who has done this, or knows about it can give me some advice to what supplements i can add?

    I'm using DETOXAMIN.. wich is a Calcium EDTA Chelator (750mg) which is a supposatory.. taken at night while you sleep. I've been studying up on Chelation, but side effects, and what to take during chelation is sparse, or hard to find. Detoxmain is the product, and its basicly equal to an injection every 3 suppositories, if anyone is interested. I take it every other night to give my body a chance to recuperate a day.



    i'm taking

    -Vitamin C
    -Multi
    -D
    -B6
    -B-complex
    -B12
    -Magnesium
    -Coral Calcium

    Is there any other pointers maybe someone can give me. I'm pretty sure i'm thorough, but i wanted to double check....

    this is the only thing i found

    bullet

    Headaches: This is generally from a low blood sugar level. To prevent this from happening, eat before or during the treatment. A common recommendation for the prevention of the 'EDTA-headaches' is to eat a semi to ripe banana during the first hour of infusion.
    bullet

    Local skin irritation: This is generally from a deficiency in zinc and vitamin B6. Supplementation of these nutrients are recommended during the therapy.
    bullet

    Nausea or stomach upset: Generally due to a deficiency of vitamin B6. It is manifested in less than 1 percent of the patients receiving chelation therapy. It is best treated by B6 supplementation, although short term relief (up to eight hours) from nausea can be achieved by acupressure treatment.
    bullet

    Diarrhea: Very very few people undergoing chelation therapy experience this discomfort. Take plenty of rest. Eat a diet that consists of plenty of liquids. Avoid spicy food. Frequency of urination goes up as the kidney efficiency improves. A weight loss (from fluid excretion) of 3 to 5 pounds (1.3 to 2.2 kg) is common after an infusion especially if the patient suffered from fluid retention before chelation therapy.
    bullet

    Feeling like fainting: This is generally due to a drop in blood pressure. It is common for those who had high blood pressure that returns to more normal levels as a result of the treatment. If the blood pressure was normal to start with, it could drop slightly after the infusion. This may lead to to feeling of faintness on standing after sitting or lying. If this happens, rest for an hour or so. Keep your feet higher than your head so as to allow the blood to flow into the brain. Take a supplement containing the amino acid tyrosine to help restore normal pressure levels if this symptom persists.
    bullet

    Extreme fatigue: This is usually from a general nutrient deficiency of minerals such as magnesium, zinc or potassium. Taking a potassium ­ rich supplements and/or the regular eating of potassium ­ rich foods are suggested before and during chelation (grapes, bananas, peaches, potato skins), as this mineral may be removed during the chelation therapy.
    bullet

    Fever: Very few people (less than 0.02 percent of those undergoing the treatment) may develop fever during the day after chelation therapy sessions. If this happens to you, make sure you tell your therapist. This condition, left on its own, normally resolves on its own.
    bullet

    Cramps: About 5 percent of the patients report cramps usually at night. It is treated best by administering supplemental magnesium either orally or as an additive to EDTA infusion mixture. If magnesium is added to the infusion, it is generally in the form of magnesium chloride or magnesium sulfate. Such additions also reduce the chance of local skin irritation at the site of the infusion.
    bullet

    Pain in the joints: This is generally reported by patients who take frequent (three weekly) infusions. If this happens, reduce the number of infusions to one per week. Your therapist may also reduce the dosage of EDTA administered, if strong flu­like aches develop. The symptoms generally disappear if you follow these recommendations.

    This is an amazing find if anyone is interested in searching it on google.. EDTA Chelation in general is a gold mind of healing if you ask me.. i'm currently reading "The Chelation Way".. very good read so far!... i got the product from a website with a good amount of information on it.. just search for " RELFE " in google....
    [This Message was Edited on 10/29/2005]
    [This Message was Edited on 10/29/2005]
  2. Bambi

    Bambi New Member

    say about this here. I had forgotten all about it after 2 MD's and a DO doctors told me it was a phoney baloney and sometimes dangerous procedure. I was very interested when I first heard about it but was so disuaded that I'd just dropped the idea.
  3. OptimusUndead

    OptimusUndead Member

    Well i guess i'll just bump this up.

    AFter i'm completely done with all of this, i plan on making a new topic on the results, and i guess i'll update this one.

    I'm not surprised there aren't many responses, it is a complicated as well as controversial issue.


  4. alaska3355

    alaska3355 New Member

    and he has had a few DMPS injections. The first time, he had lots of energy. Since then, he seems more tired after the injections. He only has had one a month for the past 3, he'll go for 2 more, then switch to oral EDTA, I believe. Hopefully, the oral chelation will be easier on his system since he'll be starting college in Jan. Thanks for posting...good info.
    Terri
  5. OptimusUndead

    OptimusUndead Member

    Terri thanks for the response.. its much appreciated..

    I'm glad to hear that your son had the same reactions, not because i'm happy he doesn't feel as well during the injection periods, but because he had the boost of energy in the first few days... which is what i experienced... It seems the injections can even cause a little bit of low blood sugar and blood pressure.. not something to worry about, but will add to the weakness.

    Hey listen.. i dont mean to sound like a sales pitch in any way. But after he is done with the injections and starts school, i would say if he still has anything in his system that is higher than "normal" Detoxamin is amazing.. the oral chelators are more for prevention and follow up than actually having a profound effect on removing large loads of heavy metals from the system. Detoxmin can be used once a week or every other week or once a month if desired.. even though its expensive .. it works very well at removing Toxins/Heavy metals... and if injections get too expensive or insurance doesn't like the idea.. its a cheap alternative....anyway.. just throwing it your way.

    Just out of curiosity.. is his Dr. giving him ... Urin tests.. or another method? like hair analysis to check for heavy metals..?... or maybe he had a DMPSA challange test?...

    I hope the best for your son

    So far it seems my body is waking up again.. i can't wait to see what happens when i'm finished...I've been taking Detoxamin every other day.. and the middle "off days" seem a little clearer and give me a little bit of whats to come.. Godwilling.....
  6. alaska3355

    alaska3355 New Member

    My son had a 6 hour urine DMPSA, which showed high mercury. He also had hair analysis (which doesn't accurately reflect mercury) but it showed high copper, which often goes hand in hand with high mercury. He had blood tests for food allergies, which showed him to be sensitive (allergic?) to beef, dairy, baker's yeast and corn. So he's on a pretty healthy diet but bread is a problem. I make quick breads with no baking powder (because it has cornstarch) and no butter in it.

    I"m interested in the Detoxamin...it's suppositories, right? We'll see his doc sometime in Nov., and see what he says. He is a great doc, and has treated chronic fatigue a lot. But the first thing he does is look in your mouth and see how many amalgams there are.

    Glad to hear you're getting better. Terri